Alert archive / Utah / Excessive Heat Warnings in 2016

Excessive Heat Warning 2, NWS Salt Lake City, UT

July 27, 2016

NWS Salt Lake City, UT issued this excessive heat warning at Jul 27, 2016, 2:33 PM MDT. It took effect at Jul 28, 2016, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2016, 2:33 PM MDT (20:33 UTC)
In effect from
Jul 28, 2016, 12:00 PM MDT
Expired
Jul 29, 2016, 9:00 PM MDT
In force
33 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

195 
WWUS75 KSLC 272033
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
233 PM MDT WED JUL 27 2016


UTZ019-280445-
/O.NEW.KSLC.EH.W.0002.160728T1800Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
233 PM MDT WED JUL 27 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON THURSDAY TO 9 PM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO
9 PM MDT FRIDAY.

* AFFECTED AREA...UTAHS DIXIE AND ZION NATIONAL PARK

* TEMPERATURES...HIGH TEMPERATURES BETWEEN 110 TO 113 WITH
  OVERNIGHT LOWS NEAR 80.

* IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE THREAT
  OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES
WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
518 
WWUS75 KSLC 280357
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
957 PM MDT WED JUL 27 2016

UTZ019-281330-
/O.CON.KSLC.EH.W.0002.160728T1800Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
957 PM MDT WED JUL 27 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO
9 PM MDT FRIDAY...

* AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS
  DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE.

* TEMPERATURES...HIGH TEMPERATURES BETWEEN 110 TO 113 WITH 
  OVERNIGHT LOWS NEAR 80. 

* IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE
  LIKELIHOOD OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES
WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
050 
WWUS75 KSLC 280901
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 AM MDT THU JUL 28 2016

UTZ019-282300-
/O.CON.KSLC.EH.W.0002.160728T1800Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
301 AM MDT THU JUL 28 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
9 PM MDT FRIDAY...

* AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS 
  DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE.

* TEMPERATURES...HIGH TEMPERATURES BETWEEN 110 TO 113 WITH 
  OVERNIGHT LOWS NEAR 80.

* IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE 
  LIKELIHOOD OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES
WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
187 
WWUS75 KSLC 282101
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT THU JUL 28 2016

UTZ019-291200-
/O.CON.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
301 PM MDT THU JUL 28 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
FRIDAY...

* AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS 
  DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE.

* TEMPERATURES...HIGH TEMPERATURES BETWEEN 105 TO 110 WITH
  OVERNIGHT LOWS NEAR 80.

* IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE 
  LIKELIHOOD OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES
WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
369 
WWUS75 KSLC 290913
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 AM MDT FRI JUL 29 2016

UTZ019-291715-
/O.CON.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
313 AM MDT FRI JUL 29 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS 
  DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE.

* TEMPERATURES...HIGH TEMPERATURES OF 105 TO 110.

* HEAT INDEX VALUES...AROUND 105.

* IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE 
  LIKELIHOOD OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES
WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
767 
WWUS75 KSLC 291445
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 AM MDT FRI JUL 29 2016

UTZ019-300300-
/O.CON.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
845 AM MDT FRI JUL 29 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS 
  DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE.

* TEMPERATURES...HIGH TEMPERATURES OF 105 TO 110.

* HEAT INDEX VALUES...AROUND 105.

* IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE 
  LIKELIHOOD OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES
WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
954 
WWUS75 KSLC 300303
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
903 PM MDT FRI JUL 29 2016



UTZ019-300415-
/O.EXP.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
903 PM MDT FRI JUL 29 2016

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

APPARENT TEMPERATURES IN THE ST. GEORGE AREA HAVE FALLEN BELOW
105 DEGREES...THUS THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this excessive heat warning went out at Jul 27, 9:19 AM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 27, 9:19 AM MDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
919 AM MDT WED JUL 27 2016

.SYNOPSIS...High pressure will maintain hot and dry conditions
through much of the remainder of the work week. This high will
move east late in the week allowing moisture to slowly increase
from the south Friday through the upcoming weekend.

&&

.DISCUSSION...H5 analysis places a closed mid level high over
southern Nevada with placement remaining near stationary. Across
the northern/western periphery of this high a dry northwesterly
flow aloft remains in place, pinning remnant mid level moisture
across extreme southeastern Utah and points south of there. Do not
foresee much more than a few buildups this afternoon across the
highest terrain of the southeast, namely the Boulder mountain
area, but any convective development will remain high based. In
large however the majority of the area will remain clear and
sunny within a dry/stable airmass.

Although the 12z KSLC RAOB indicates a few degrees of cooling
through the layer (and this holds true across much of the
north/west), temps will continue to run above average locally
with high temps once again flirting and exceeding 100F across the
Wasatch Front. Areas across the south/east will remain near status
quo today vs. the last few.

The high is expected to continue to build over and across the
eastern Great Basin over the next 24 to 48 hours, and temps look
to reflect that with additional upticks to maxes over the next few
days. Forecast for Dixie is currently reaching excessive heat
criteria both Thu/Fri and will address any further need to message
that with the afternoon package after fine adjusting temp
forecasts.

Current forecast remains on track and have made no changes to the
near term this update.

&&

.AVIATION...Operational weather concerns will remain minimal at
the KSLC terminal through the valid TAF period. Light southeast
will winds will transition to the northwest between 17-18z and
remain in place through this evening. VFR conditions will be
maintained under clear skies.

&&

.SLC Watches/Warnings/Advisories...
UT...None.
WY...None.
&&

Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 27, 5:04 AM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
504 AM MDT WED JUL 27 2016

UTZ001>016-019>021-517-518-WYZ021-281300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
504 AM MDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL AND VERY WARM TEMPERATURES WILL REMAIN ACROSS MUCH
OF THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABOVE NORMAL AND VERY WARM TEMPERATURES WILL REMAIN IN PLACE
THROUGH THE END OF THE WEEK BEFORE A GRADUAL COOLING TREND
BEGINS.

MOISTURE WILL START TO SPREAD INTO UTAH FRIDAY THROUGH THE EARLY
PART OF NEXT WEEK. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST
UTAH FRIDAY AFTERNOON AND INCREASE IN AREAL COVERAGE INTO NORTHERN
AND EASTERN UTAH SATURDAY THROUGH SUNDAY. THUNDERSTORMS WILL
LIKELY BE DRY INITIALLY...PRODUCING STRONG GUSTY OUTFLOW WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Excessive Heat Warnings in Utah, 2016Every excessive heat warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.